Alert archive / Indiana / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Oct 19, 2015, 1:14 PM EDT for 13 counties in Indiana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 1:14 PM EDT (17:14 UTC)
- Expired
- Oct 19, 2015, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS83 KIND 191714 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 114 PM EDT MON OCT 19 2015 INZ021-028>031-035>042-200000- /O.NEW.KIND.FW.W.0001.151019T1714Z-151020T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 114 PM EDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL MOISTURE FOR NORTHERN PARTS OF CENTRAL INDIANA... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...NORTHERN PARTS OF CENTRAL INDIANA. * WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * HUMIDITY...20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ CP
1 follow-up statement
310 WWUS83 KIND 200003 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 803 PM EDT MON OCT 19 2015 ...RED FLAG WARNING HAS EXPIRED... .WINDS HAVE TAPERED OFF AND RELATIVE HUMIDITIES WILL GRADUALLY CONTINUE TO INCREASE. INZ021-028>031-035>042-200115- /O.EXP.KIND.FW.W.0001.000000T0000Z-151020T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 803 PM EDT MON OCT 19 2015 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUEL MOISTURE FOR FIRE WEATHER ZONES 021...028...029...030...031...035...036...037... 038...039...040...041 AND 042... $$ TDUD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Oct 19, 12:53 PM EDT, 21 minutes earlier.
Area forecast discussion, Oct 19, 12:53 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 PM EDT MON OCT 19 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 1228 AM EDT MON OCT 19 2015 HIGH PRESSURE SOUTHEAST OF INDIANA WILL BRING MORE DRY WEATHER TO CENTRAL INDIANA THIS WEEK WITH A WARMING TREND AS THE WEEK PROGRESSES. A QUICK MOVING COLD FRONT WILL SWEEP THROUGH THE GREAT LAKES ON WEDNESDAY AND WEDNESDAY NIGHT...HOWEVER ANY RAIN CHANCES WITH THIS SYSTEM WILL REMAIN NORTH OF CENTRAL INDIANA. THE NEXT BEST CHANCE FOR RAIN WILL BE NEXT WEEKEND AS A COLD FRONT APPROACHES FROM THE UPPER MIDWEST. && .NEAR TERM /TODAY/... ISSUED AT 1228 AM EDT MON OCT 19 2015 SURFACE ANALYSIS EARLY THIS MORNING SHOWS LARGE HIGH PRESSURE IN PLACE OVER WEST VIRGINIA...STRETCHING FROM UPSTATE NEW YORK ACROSS KENTUCKY TO THE LOWER MISSISSIPPI RIVER VALLEY. IR IMAGES SHOWED CLEAR SKIES ACROSS CENTRAL INDIANA. WINDS WERE LIGHT BUT SOUTHERLY...WHICH IS A CHANGE FROM THE PAST FEW NIGHTS. DEW POINTS REMAINED QUITE DRY...IN THE UPPER 20S. MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS. GFS AND NAM SUGGEST THE HIGH PRESSURE SYSTEM WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN UNITED STATES TODAY WHILE BROAD RIDGING REMAINS IN PLACE ALOFT ACROSS THE CENTRAL PART OF THE UNITED STATES. FORECAST SOUNDINGS AND TIME HEIGHTS REMAIN VERY DRY WITH UNREACHABLE CONVECTIVE TEMPS. THUS ONLY AN FEW HIGH CLOUDS MAY BE POSSIBLE TODAY DUE TO GOOD WARM AIR ADVECTION AND QUICK FLOW ALOFT. AS FOR TEMPS WILL TREND WARMER THAN MAVMOS. GOOD WARM AIR ADVECTION REMAINS IN PLACE TODAY AS 850MB TEMPS RISE TOWARD 11C BY 00Z TUESDAY. FURTHERMORE...GOOD PRESSURE GRADIENT IS EXPECTED TO DEVELOP TODAY WITH SOUTHERLY FLOW. FINALLY...VERY DRY GROUND IN CENTRAL INDIANA WILL ALLOW AIR TO WARM QUICKLY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 1228 AM EDT MON OCT 19 2015 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE TEMPS. MODELS REMAIN IN PRETTY GOOD OVERALL AGREEMENT AND WILL USE A BLEND. BROAD RIDGING IN PLACE ACROSS THE EASTERN HALF OF THE UNITED STATES WILL CONTINUE TO FLATTEN DURING THIS PERIOD AS A SOMEWHAT SPLIT FLOW ALOFT DEVELOPS...WITH A DEEP UPPER LOW IN PLACE OVER THE AMERICAN SOUTHWEST...AND QUICK FLOW STREAMING OVER THAT SYSTEM...ACROSS SOUTHERN CANADA TO THE GREAT LAKES. RIDGING ALOFT ACROSS THE DEEP SOUTH WILL CONTINUE TO HOLD ON...KEEPING ANY FORCING DYNAMICS WELL NORTH OF CENTRAL INDIANA. FORECAST SOUNDINGS AND TIME HEIGHTS FAIL TO BECOME SATURATED THROUGH THE PERIOD AND FAIL TO SHOW MUCH OF THE WAY IN ANY KIND OF LIFT. THUS WILL TREND TOWARD MOSTLY SUNNY DAYS AND PARTLY CLOUDS NIGHTS THROUGH THIS PERIOD. A FEW MORE CLOUDS MAY BE PRESENT ON WEDNESDAY AND AND WEDNESDAY NIGHT AS A SHORT WAVE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES. AS FOR TEMPS...H850MB TEMPS LOOK TO REMAIN RATHER STEADY THROUGH WEDNESDAY...HOLDING NEAR 13C-14C. LIGHT SOUTHWEST FLOW IS EXPECTED TO PERSIST THROUGH THE PERIOD...PROVIDING GOOD MIXING DURING DAYTIME HEATING HOURS...AND LIGHT WINDS AT NIGHT. THUS WILL TREND HIGHS THROUGH WEDNESDAY WARMER THAN MAVMOS AND STICK CLOSE TO THE WARMER MAVMOS ON LOWS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 235 AM EDT MON OCT 19 2015 MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. A WEAK FRONT WILL MEANDER ACROSS THE AREA THURSDAY INTO FRIDAY BUT WITH NO UPPER SUPPORT OR DECENT MOISTURE...WILL KEEP IT DRY. BETTER UPPER SUPPORT AND MOISTURE ARRIVE FOR ANOTHER FRONT ON SATURDAY. MODELS CONTINUE TO SPEED THINGS UP SO POPS BEGIN WEST FRIDAY NIGHT. WITH THE FASTER MOVEMENT...REMOVED POPS ON SUNDAY. TEMPERATURES WILL BE A LITTLE ABOVE AVERAGE FOR THE FIRST HALF OF THE PERIOD THEN RETURN TO NEAR AVERAGE BY THE END. && .AVIATION /DISCUSSION FOR 191800Z TAF ISSUANCE/... ISSUED AT 1253 PM EDT MON OCT 19 2015 VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. CENTRAL INDIANA REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER THE CAROLINAS. AN INCREASINGLY TIGHT SURFACE PRESSURE GRADIENT HAS DEVELOPED BETWEEN THE HIGH AND A WEAK FRONT SET TO TRACK INTO THE GREAT LAKES TONIGHT. THIS COMBINED WITH A LOW LEVEL JET TO THE NORTHWEST OF THE REGION WILL MAINTAIN BREEZY S/SW WINDS THROUGH THE REST OF THE DAY AT ALL TERMINALS. PEAK WIND GUSTS AT 25 TO NEAR 30KTS WILL BE POSSIBLE. THE GUSTS WILL DROP OFF THIS EVENING AS THE NOCTURNAL INVERSION ESTABLISHES...BUT ANTICIPATE S/SW WINDS AT 10-15KTS ALL NIGHT. POTENTIAL FOR GUSTS TO AROUND 20KTS TO RESUME BY MIDDAY TUESDAY... ESPECIALLY AT KLAF. SCATTERED MID AND HIGH LEVEL CLOUDS WILL DRIFT ACROSS THE REGION PERIODICALLY BUT IN GENERAL WILL MAINTAIN MOSTLY CLEAR SKIES THROUGH THE END OF THE FORECAST PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....50 AVIATION...RYAN
Hazardous weather outlook, Oct 19, 3:30 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 330 AM EDT MON OCT 19 2015 INZ021-028>031-035>049-051>057-060>065-067>072-200730- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 330 AM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: DRY WEATHER IS EXPECTED OVER THE AREA FOR MOST OF THE WEEK WITH UPPER RIDGING OVER THE EASTERN U.S. THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS WILL PRODUCE AN ENHANCED FIRE DANGER THREAT TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER ACROSS CENTRAL INDIANA THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Red Flag Warnings in Indiana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.